MAUDE Adverse Event Report: ARTHREX, INC. 5.5X20MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. 5.5X20MM PERIPHERAL SCREW, LOCKING; SHOULDR PROSTH, REVERSE CONFIG
Model Number 5.5X20MM PERIPHERAL SCREW, LOCKING
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 1/17/2024, it was reported by a sales representative via sems-06459681 that an ar-9660-r central post extractor got stuck in the implant during implant removal.This was discovered during a revision reverse total shoulder procedure on (b)(6) 2024.No further information was reported.Additional information received on 1/31/2024: the original procedure occurred on (b)(6) 2021.Due to pain, the patient underwent revision surgery.During the revision surgery on (b)(6) 2024, an ar-9503s-03 humeral insert, an ar-9555-09 univers revers spacer, an ar-9563-16 peripheral locking screw, an ar-9563-20 peripheral locking screw, an ar-9563-24 peripheral locking screw, an ar-9563-28 peripheral locking screw, an ar-9564-2436 glenosphere, an ar-9580-2410-2 baseplate, and an ar-9582-25 modular post were explanted.Only an ar-9501-10s univers revers apex stem and an ar-9502f36rcpc suture cup remained from the original surgery.To complete the revision surgery, an ar-9503s-03c humeral insert, an ar-9555-12 univers revers spacer, an ar-9560-24-4 baseplate, an ar-9561-30s central screw, an ar-9563-16 peripheral locking screw, an ar-9563-20 peripheral locking screw, (2) ar-9563-28 peripheral locking screw, and an ar-9564-2436-inf glenosphere were successfully implanted.The case was not delayed, and no further issues were reported.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
5.5X20MM PERIPHERAL SCREW, LOCKING
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18695208
Report Number1220246-2024-00932
Device Sequence Number7272007
Product Code PHX
UDI-Device Identifier00888867296824
UDI-Public00888867296824
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number5.5X20MM PERIPHERAL SCREW, LOCKING
Device Catalogue NumberAR-9563-20
Device Lot Number2021001237
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Other;
Patient SexUnknown